Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
4226456 tn?1354123528

Rash on Triple Therapy

Week 7 of Treament:
Tiny Bumps of Red Raised, Hyper Sensitive, Painful Itchy Rash on Torso, Shoulders . No sores in mouth or anywhere else.  I have tried antibiotic cream, hydrocortisone cream and benadryl.
I was in the sun for a very short walk a couple of weeks ago and wore sunscreen, my neckline dipped a little in front but my back was covered, I have been pretty careful not to be in the sun, I don't think this is a sun reaction.  This is about a week old, spreading.  My oncologist PA suggested the benadryl which helps the itch but not the spreading. I will let my doctor know but in the mean time:
Please share your experience and what you did to get rid of it.
Thank you.
39 Responses
4268805 tn?1351981947
Im in week 7 also and this week Ive noticed a red itchy rash on my chest. anymore, I just figure that anything that feels bad or strange is from the drugs. Im amazed at how many there are, and they keep popping up all the time.
Avatar universal
Hi,
From looking at your other posts, it appears that you are on triple tx with Incivek.  Both Ribavirin and Incivek can cause a rash.  When my husband was on triple tx with Incivek, he had a moderately severe rash.  It had raised welts, it was itchy, and it was hot.  His skin was quite red in the rashy area.  He used Eucerin body wash in the shower, took cool showers, patted his skin dry, used Eucerin moisturizer, took Hydroxyzine (a prescription antihistamine), and used Triamcinilone ointment (a prescription ointment).  Sometimes he stood in front of the open freezer door or stepped outside in the night air.  It eventually improved, especially after the 12 weeks of Incivek.
Talk to your doctor and ask for the two prescription medications.  It's important not to let the rash progress before you treat it.
Advocate1955
Avatar universal
Hi, sorry you are going through this. Hopefully it will not get worse and turn into that incivik rash from hell.  Treat the rash early and aggressively, don't let it get out of hand!

If you search this forum from several years ago there were many posts about the "rash". Different remedies people tried so they could stay in the trials . Rash subsided after stopping the incivik. Do what ever you can to stay on incivik for the 12 weeks.
Early in trials incivik was causing rash in at least 25% of people taking it. Even some talk of discontinuing trials and pulling the plug on Telaprevir (incivik). They must of tweeked the drug because rash happen much less and was more bearable.

Not sure if your doctors have treated a lot of HCV patients but if they have they would know the protocol. If not consult with a Hepatologist and Dermatologist.

Best of luck
I was prescribed Atarax for the itching when i treated.
Avatar universal
  I also used the Atarax. I did Victrelis, and think the sun did trigger my rash, though. But it was on my torso, and was welts, and then looked like a sun-burn, and then the itching was from my torso, up to the top of my head.
2061362 tn?1353283118
Sorry about the rash. The first time I got the rash, hydrocorizone or benadryl did little to nothing and my Dr'd np decided I was being a bay and refused to have Dr prescribe anything. Even though the rash covered about 70-80 % of my body. So, I took constant oatmeal baths (cool water), used eucerin calming cream constantly and gold bond medicated lotion as well. At times when it got really bad I just slathered olive oil or eucerin aquaphor. It resolve itself after about 4-5 weeks. The second time I got the rash, it was much itchier and nothing helped at all and I was getting hardly any sleep. I really just demanded that the Dr see me and prescribe fluocininide, thanks to recommendations here. It worked very well. Good luck and I hope you get some relief. Just keep moisturizing the heck out of your skin.
3159077 tn?1356034731
I'm at week 6 and started getting the rash around week three. I took the recommendations from this forum and requested a prescription for Atarax and Fluocinonide. The rash went way down in severity and stopped spreading so rapidly. I still have it, but I treat it with the meds and my nurse is watching it every week. I have some photos on my profile.

Good luck with your treatment and I hope you get the rash contained.
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.